MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TOUCH CONNECT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TOUCH CONNECT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801791
Medical Device Problem Codes Device Alarm System (1012); Defective Alarm (1014)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device has a faulty battery which it stops providing charge to the device, however the device can still be operated from the charger with ac power, besides the battery failed alarm is not shown.The device keeps working without an alarm but when the ac charger is removed the device immediately switches off as no power is present, without showing any alarm.No patient harm reported.
 
Additional Manufacturer Narrative
D4: part number and serial number corrected.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, intended for use in treatment, was not returned for evaluation.No additional information was provided, we have not been able to establish a relationship between the device and the reported event or determine a root cause on this occasion.A failed main circuit board could contribute to the battery alarm not sounding.Probable causes for the failure to charge include: the inbuilt cut out preventing the battery from charging if the device reaches a set temperature whilst in use, as denoted in the ifu, and or a failed/defective battery.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found further instances of the reported event in the past years.No further actions are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
RENASYS TOUCH CONNECT
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10623348
Report Number8043484-2020-03110
Device Sequence Number3004363
Product Code OMP
UDI-Device Identifier05000223490782
UDI-Public05000223490782
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801791
Device Catalogue Number66802134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/14/2020
01/28/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/14/2020
01/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1